MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PASSING PIN 2.4MM; PASSER

SMITH & NEPHEW, INC. PASSING PIN 2.4MM; PASSER
Model Number 014395
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/22/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an acl surgery, when the surgeon was drilling through the tibia the tip of the 2.4mm passing pin broke off.No significant delay was reported (<5 minutes).Smith and nephew back up device was used to complete the surgery and the broken pieces were removed by using tweezers.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One passing pin 2.4mm used during treatment, was not retuned for evaluation.Without the reported product a visual and functional evaluation cannot be performed and the customer¿s complaint cannot be confirmed.The information provided states ¿during an acl surgery, when the surgeon was drilling through the tibia the tip of the 2.4mm broke off, it was also reported that when the femur was being drilled the tip broke off again¿.An exact root cause cannot be determined with confidence.

Brand Name
PASSING PIN 2.4MM
Common Device Name
PASSER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10272071
Report Number1219602-2020-01027
Device Sequence Number3294095
Product Code HWQ
UDI-Device Identifier03596010374684
UDI-Public03596010374684
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K920621
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2024
Device Model Number014395
Device Catalogue Number014395
Device Lot Number2031265
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;